Alert archive / New York / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 69, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 22, 2020, 4:28 PM EDT for Dutchess County, Ulster County, New York. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2020, 4:28 PM EDT (20:28 UTC)
- Expired
- Jul 22, 2020, 5:02 PM EDT
- In force
- 34 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dutchess County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 105 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 4:41 PM EDT | TSTM WND DMG | 2 S Highland, NY | DOWNED TREES AND WIRES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 2:57 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
585
WUUS51 KALY 222028
SVRALY
NYC027-111-222115-
/O.NEW.KALY.SV.W.0069.200722T2028Z-200722T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
428 PM EDT Wed Jul 22 2020
The National Weather Service in Albany has issued a
* Severe Thunderstorm Warning for...
Southeastern Ulster County in east central New York...
Central Dutchess County in east central New York...
* Until 515 PM EDT.
* At 428 PM EDT, a severe thunderstorm was located over Plattekill,
or near Poughkeepsie, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Poughkeepsie, Wallkill, Hyde Park, Plattekill, Pleasant Valley,
Wappingers Falls, Highland, Millbrook, Modena, Fairview, Marlboro,
Red Oaks Mill, Myers Corner, Stanfordville, Dover Plains, Lloyd,
Gardiner, Tuckers Corner, Salt Point and Knapps Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany
LAT...LON 4158 7395 4159 7396 4158 7405 4160 7407
4160 7409 4161 7411 4161 7413 4159 7413
4166 7420 4197 7368 4178 7351 4174 7351
4154 7399
TIME...MOT...LOC 2028Z 235DEG 26KT 4164 7403
HAIL...1.00IN
WIND...60MPH
$$
BGM2 follow-up statements
362
WWUS51 KALY 222053
SVSALY
Severe Weather Statement
National Weather Service Albany NY
453 PM EDT Wed Jul 22 2020
NYC111-222102-
/O.CAN.KALY.SV.W.0069.000000T0000Z-200722T2115Z/
Ulster NY-
453 PM EDT Wed Jul 22 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ULSTER COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northern Connecticut...and east central New York.
LAT...LON 4154 7399 4158 7395 4159 7396 4173 7394
4176 7394 4177 7395 4181 7395 4197 7368
4178 7351 4174 7351
TIME...MOT...LOC 2052Z 235DEG 26KT 4174 7384
$$
NYC027-222115-
/O.CON.KALY.SV.W.0069.000000T0000Z-200722T2115Z/
Dutchess NY-
453 PM EDT Wed Jul 22 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CENTRAL DUTCHESS COUNTY...
At 452 PM EDT, a severe thunderstorm was located over Pleasant
Valley, or near Poughkeepsie, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Poughkeepsie, Hyde Park, Pleasant Valley, Wappingers Falls,
Millbrook, Fairview, Red Oaks Mill, Myers Corner, Stanfordville,
Dover Plains, Salt Point, Knapps Corner, Lithgow, Hoxie Corner, New
Hamburg, Haviland, South Amenia, Billings, Shunpike and Stoneco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4154 7399 4158 7395 4159 7396 4173 7394
4176 7394 4177 7395 4181 7395 4197 7368
4178 7351 4174 7351
TIME...MOT...LOC 2052Z 235DEG 26KT 4174 7384
HAIL...1.00IN
WIND...60MPH
$$
BGM434
WWUS51 KALY 222102
SVSALY
Severe Weather Statement
National Weather Service Albany NY
502 PM EDT Wed Jul 22 2020
NYC027-222112-
/O.CAN.KALY.SV.W.0069.000000T0000Z-200722T2115Z/
Dutchess NY-
502 PM EDT Wed Jul 22 2020
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DUTCHESS COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northern Connecticut...and east central New York.
LAT...LON 4154 7399 4158 7395 4159 7396 4173 7394
4176 7394 4177 7395 4181 7395 4197 7368
4178 7351 4174 7351
TIME...MOT...LOC 2101Z 235DEG 26KT 4178 7376
$$
BGMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:23 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 22, 3:23 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 323 PM EDT Wed Jul 22 2020 .SYNOPSIS... A warm front and an upper level disturbance will bring some showers and scattered strong to severe thunderstorms today across eastern New York and western New England. A warm and humid air mass will continue to be over the region tonight with scattered showers and patchy fog. A cold front will bring more showers and some strong thunderstorms again on Thursday before a drier and less humid air mass begins to build in to close the week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Severe Thunderstorm Watch #394 for most of eastern NY/western New England excluding Herkimer, Hamilton and Warren Counties... Heat Advisory for this afternoon/early evening for eastern Ulster/western Dutchess Counties... As of 330 PM EDT, effective warm front has edged northeast into the southern portion of the Mohawk Valley, across the Capital Region and Berkshires. Showers and thunderstorms continue to develop across central NYS and track east/northeast toward the Mohawk and Schoharie Valleys and eastern Catskills. A convectively aided/generated vort max was across central NYS, with another across central PA. Forcing associated with this leading edge was triggering the aforementioned showers/storms across central NYS, and should continue to expand/develop east/northeast into the Capital Region, upper Hudson Valley, mid Hudson Valley and adjacent SW New England during the mid to late afternoon hours (especially between 4 and 7 PM). Embedded bowing segments may produce damaging wind gusts, with threat greatest where sunshine breaks through prior to arrival of convection. However, will also have to watch for any discrete cells which develop ahead of any line, and/or closer to the effective warm front, which should be proximate to the Mohawk Valley, Capital Region/Saratoga County into southern VT/northern Berkshires by mid afternoon. Slightly backed low level flow in these areas may increase low level helicity within any discrete cells and/or QLCS and bring a non- zero tornado threat. With more sunshine expected across southern areas, have boosted afternoon max temps, and also increased dewpoints slightly based on upstream obs across the NYC/NJ and LI area (which are in the lower/mid 70s). As low level flow veers more into the southeast to south, expect dewpoints to rise to around or over 70 in these areas, which, combined with forecast max temps in the lower 90s, will result in heat indices between 95-100 degrees for elevations below 1000 feet in eastern Ulster/western Dutchess Counties, hence the issuance of a heat advisory for this afternoon/early evening for these areas. Elsewhere, temps should reach the mid 70s to lower/mid 80s, with coolest temps across the southern Adirondacks where a period of stratiform rain occurs through early/mid afternoon. Previous discussion follows... As of 636 AM EDT...An active stretch of weather is expected the next few days across the forecast area. The air mass is becoming moist and humid this morning ahead of a warm front over the lower Great Lakes Region, and west-central PA, and a wave of low pressure passing south of the region near Long Island. Clouds continue to thicken and lower and some isolated to scattered showers continue over the Mohawk Valley, Saratoga Region, Lake George and southern VT. The showers are due to some weak warm advection in the low to mid levels of the atmosphere. The NYS mesonet shows light to moderate rain amounts with the lead band. Other spotty showers are popping up south and east of Albany on the KENX radar. Oppenheim has received 0.49" of rain, Little Falls 0.39" and Schuylerville 0.35". High pressure continues to move east of Maine, as the mid and upper level flow continues to shift from zonal to southwesterly with an approaching short- wave trough for the afternoon. Some rumbles of thunder are possible this morning with weak elevated instability due to Showalter values dipping below 0C. A batch of showers and some thunderstorms may persist in the late morning into the early afternoon ahead of the warm front, which may limit heating and destabilization. Sfc dewpts rise into the 60s to close to 70F especially south of Albany. The potential severe threat increase in the mid to late afternoon. We are thinking 20Z to 02Z /4 pm to 10 pm/ based on the NWP trends and CAMs. The H850 low-level jet increases some ahead of the short-wave, and the 00Z HREFs have mean SBCAPEs of 1000-1500 J/kg from the Capital Region south and west with some slightly greater amounts in the mid Hudson Valley. The 0-6 km bulk shear increases to 30-45 kts. The higher shear values are over the northern most zones, where the air mass will be slightly more stable. Nonetheless, some organized deep convection is likely with initially some discrete cells, but then lines or clusters of thunderstorms will likely form as the warm front punches through the southern most zones. We are thinking from the Mohawk Valley/Capital Region/Berkshires south and west has the greatest chance for severe wx and breaking into the warm sector. The mid-level lapse rates remain weak at mainly 6C/km or less. The northern most zones reside closer to the right entrance region of a 250 hPa jet streak of 60-80 kts. The main severe threat will be damaging winds. However, taller updrafts may yield marginal severe hail, and the 0-1 km SRH values from the HREFS get to 100+ (m/s)2 over the mid Hudson Valley, and east of southern VT late. With the warm front nearby and lower LCL's early on an isolated tornado can not be ruled /non-zero threat/. Bottom line, damaging winds from bowing segments and perhaps a QLCS that may impact locations along and south I-90 is possible in the latest pm/early evening. This convective mode is supported by some of the CAMS such as the 3-km HRRR, and the 3-km WRF- ARW. The greater updraft helicity values from the 00Z HREFs are south of the forecast area across E/NE PA. PWATs rise to 1.5-2.20", which are +2 to +3 STD Devs above normal based on the 00Z GEFS. The steering flow is about 30+ kts, so storms should be moving. However, hourly rainfall rates could reach 1-2"/hr. Some localized poor drainage flooding and an isolated flash flood is possible, but the antecedent conditions are dry with high 1-hr/3-hr/6-hr FFG values. The threat should be small. See the hydro discussion with more details. We phrased the afternoon forecast period as showers likely with a chance of thunderstorms, and some maybe severe. We are in decent agreement with SPC, except north of Mohawk Valley/Capital Region, and Berkshires will likely be more stable, and the severe threat may be less. Clouds may inhibit sfc destabilization some, and we have gone with a blend of the MET and MAV guidance with highs in the upper 70s to lower 80s in the valleys, except for the mid Hudson Valley and NW CT where we have mid and upper 80s. The higher terrain will be mainly in the 70s with a few lower 80s. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... Tonight...As mentioned above the severe threat will likely continue into the early evening. The CAMs reflectivity trends persist with lines or clusters of strong to severe thunderstorms until 8-10 pm at least. The air mass should stabilize with the passage of the short-wave trough, and the forecast area getting into a warm sector. It will remain moist with some scattered showers especially north of the Capital District and patchy fog developing. Low stratus will likely form too. It will be muggy with lows in the 60s to around 70F. Thursday...The forecast area is in a Marginal Risk for severe thunderstorms. A cold front and a sfc cyclone will be approaching from the west and moving across the region associated with a positively tilted mid and upper level trough. The cold front is not very strong, but enough convergence tapping into plenty of low-level moisture and moderate amounts of instability in the 1000-2000 J/kg range will allow for some strong to severe thunderstorms to form, if enough sfc heating occurs. Locations south and east of Albany may have the greatest chance to destabilize and once again damaging winds will be the main threat. Some locally heavy downpours will occur with any thunderstorms with PWATS in the 1.5-2+ inch range still. A linear mode of convection is still favored with deep shear values in the 30-40 kt range. The 3-km NAMnest is most aggressive having deep convection forming as far north as the Lake George Region and southern VT. Max temps will be similar to WED with lower to mid 80s in the valley areas, and 70s to around 80F over the higher terrain. Thu night...The weak cold front moves east of the region with weak cold advection occurring in its wake. The showers and thunderstorms should end early in the evening. There is a chance the front stalls over southern New England and near the I-84 corridor and this would keep the chance of showers and isolated thunderstorms going for portions of the southeast Catskills, mid Hudson Valley and NW CT. Lows will fall into the mid 50s to around 60F over the southern Adirondacks, eastern Catskills and southern VT, and lower to upper 60s across the rest of the area. Friday...A trend to improving weather is expected with the upper trough axis moving across the region and a 1020 hPa sfc anticyclone building in from the Great Lakes Region. Some isolated showers are still possible over the higher terrain with the trough passage. Also, some showers may linger in the morning across NW CT and the mid Hudson Valley. For most locations fair and drier weather is expected with seasonable temps for late July with highs in the mid 70s to mid 80s across eastern NY and western New England. Sfc dewpts will lower into the upper 50s to mid 60s. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... At the start of the extended period, strong upper level ridging will be in place across the central and eastern parts of the CONUS. Our region will be situated on the northern fringe of this ridging. During the upcoming week, an approaching upper level shortwave will carve out a positively tilted trough across the Northeastern US. This feature may gradually close off and possibly cut off, although its exact timing and amplitude are still rather uncertain, as the models still show a variety of solutions regarding this setup. As of right now, much of the weekend appears to be dry with a partly to mostly clear sky, as our region will be in a flat flow ahead of the approaching shortwave. High heights and warm temps aloft will continue to allow for above-normal temps on Sat/Sun, with highs reaching the mid 80s to low 90s for most of the region. Overnight lows will generally be in the 60s, although the clear skies may allow some upper 50s for the high terrain. During the week, there will be a threat for showers and thunderstorms each day, although the day of greatest coverage will depend on the speed of the approaching system, which is still uncertain at this tine. Diurnally favored afternoon and evening hours will be the most likely times for showers/t-storms thanks to differential heating and the greatest instability in place. Will need to watch for some locally strong storms as well as heavy downpours with any thunderstorm. Temps next week will continue to be warm, although greater clouds and coverage of storms could keep numbers down a few degrees compared to the weekend. It will continue to be muggy, though, with dewpoints well into the 60s and overnight lows in the 60s to near 70. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... Early morning clouds have given way to increased sunshine this afternoon with VFR conditions in place. However, scattered thunderstorms are expected to develop late this afternoon into the early evening (21 UTC to 02 UTC) across the TAF terminals which is why we included a TEMPO group for all sites. The highest confidence for storms is at ALB, POU and PSF where the most sunshine is in place. During any thunderstorms, brief wind strong wind gusts could occur with a wind shift to the west. Ceilings and visibility may briefly drop to MVFR levels during any thunderstorms. Latest guidance shows potential for a more organized thunderstorm cluster to develop over PSF during the time period we have outlined in a TEMPO. Most thunderstorms should exit into New England after 02 UTC but a few showers may linger. By 06 UTC, most showers should come to end with guidance suggesting that low stratus and MVFR ceilings may form in areas that received thunderstorms. If stratus clouds hold off and there is some clearing, fog may develop instead. Light northeasterly winds continue this afternoon except at POU where winds have shifted to the southwest. During any thunderstorms late this afternoon and early evening (21 UTC to 02 UTC), stronger wind gusts and a shift to the west may occur. Then, winds should turn lighter overnight again and become southerly. Outlook... Thursday Night: Low Operational Impact. Slight Chance of SHRA...TSRA. Friday: No Operational Impact. NO SIG WX. Friday Night: No Operational Impact. NO SIG WX. Saturday: No Operational Impact. NO SIG WX. Saturday Night: No Operational Impact. NO SIG WX. Sunday: Low Operational Impact. NO SIG WX. Monday: Moderate Operational Impact. Chance of SHRA...TSRA. && .FIRE WEATHER... A warm front and an upper level disturbance will bring some showers and scattered strong to severe thunderstorms today across eastern New York and western New England. A warm and humid air mass will continue to be over the region tonight with scattered showers and patchy fog. A cold front will bring more showers and some strong thunderstorms again on Thursday before a drier and less humid air mass begins to build in to close the week. The RH values will remain high this afternoon in the moist air mass as they will range from 50 to 70 percent. They will increase Thursday morning to 90 to 100 percent, and only lower to 55 to 70 percent Thursday afternoon. The winds will be southeast to south at 5 to 10 mph today, become light from the south tonight at 5 mph or less. The winds will be south to southwest at 5 to 10 mph on Thursday. Wind gusts in excess of 30 mph are possible from any strong thunderstorms today or Thursday. && .HYDROLOGY... Widespread hydrologic impacts are not expected on the main stem river the next several days. Most of the forecast area remains in the abnormally dry to moderate drought categories on the latest US Drought Monitor (D0 to D1). Scattered to numerous showers and scattered thunderstorms are expected today and Thursday, especially in the afternoon and evening hours. Precipitable water values will be 1.5-2+ inches, so any storm will be capable of heavy downpours or intense hourly rainfall rates. However, given the dry antecedent conditions and tendency for the storms be progressive in movement, then risk of widespread flash flooding is low. The threat is isolated at best. However, urban and poor drainage flooding is possible. Basin average QPF is generally expected to be 0.50 to 1.25 inches. Drier weather will return on Friday through Saturday with high pressure building in. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...Heat Advisory until 7 PM EDT this evening for NYZ064-065. MA...None. VT...None. && SYNOPSIS...Wasula NEAR TERM...KL/Wasula SHORT TERM...Wasula LONG TERM...Frugis AVIATION...Frugis FIRE WEATHER...Wasula HYDROLOGY...Thompson/Wasula
Hazardous weather outlook, Jul 22, 3:09 PM EDT, 1 hour 19 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 309 PM EDT Wed Jul 22 2020 CTZ001-013-MAZ001-025-NYZ039>041-043-047>054-058>061-063-066-082-084- VTZ013>015-231100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Southern Fulton-Montgomery-Northern Saratoga- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Dutchess- Northern Fulton-Southern Washington-Bennington-Western Windham- Eastern Windham- 309 PM EDT Wed Jul 22 2020 ...SEVERE THUNDERSTORM WATCH 394 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, eastern New York excluding Herkimer, Hamilton and Warren Counties, and for southern Vermont. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a Marginal to Slight Risk for severe thunderstorms on Thursday in the afternoon into the early evening. Damaging winds would be the main threat again. Some locally heavy rainfall will occur with the thunderstorms, which may cause poor drainage flooding of low lying areas. There is a chance of thunderstorms on Monday and Tuesday in the afternoon into the early evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested at this time. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. NYZ064-065-231100- Eastern Ulster-Western Dutchess- 309 PM EDT Wed Jul 22 2020 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 394 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern Ulster and western Dutchess Counties of east central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a Marginal to Slight Risk for severe thunderstorms on Thursday in the afternoon into the early evening. Damaging winds would be the main threat again. Some locally heavy rainfall will occur with the thunderstorms, which may cause poor drainage flooding of low lying areas. There is a chance of thunderstorms on Monday and Tuesday in the afternoon into the early evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested at this time. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. NYZ032-033-038-042-083-231100- Northern Herkimer-Hamilton-Southern Herkimer-Northern Warren- Southeast Warren- 309 PM EDT Wed Jul 22 2020 This Hazardous Weather Outlook is for Herkimer, Hamilton, and Warren Counties of eastern New York. .DAY ONE...This afternoon and tonight. There is a Marginal Risk for severe thunderstorms this afternoon and evening. Isolated damaging wind gusts are possible. In addition, locally heavy downpours may cause ponding of water in low lying, poor drainage and urban areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a Marginal Risk for severe thunderstorms on Thursday in the afternoon into the early evening. Damaging winds would be the main threat again. Some locally heavy rainfall will occur with the thunderstorms, which may cause poor drainage flooding of low lying areas. There is a chance of thunderstorms on Monday and Tuesday in the afternoon into the early evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines.
In the hours before
Special weather statement, Jul 22, 4:20 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Albany NY
420 PM EDT Wed Jul 22 2020
NYZ064-222045-
Eastern Ulster-
420 PM EDT Wed Jul 22 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ULSTER COUNTY...
At 420 PM EDT, a strong thunderstorm was located over Plattekill, or
near Walden, moving northeast at 35 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Wallkill, Plattekill, Modena, Marlboro, Oakes, Tuckers Corner, Flint,
Lattintown, Galeville, New Hurley, Saint Elmo, Ardonia, Sylva and
Clintondale.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4160 7407 4160 7409 4161 7410 4162 7413
4158 7413 4159 7417 4165 7421 4170 7395
4159 7395 4158 7405
TIME...MOT...LOC 2020Z 242DEG 28KT 4161 7407
BGMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 10:01 AM EDT | Heat Advisory | ALY | Dutchess, Ulster | 9 hr |
| Jul 22, 4:20 PM EDT | Special Weather Statement | ALY | Dutchess | 25 min |
| Jul 22, 4:44 PM EDT | Special Weather Statement | ALY | Ulster | 31 min |
| Jul 22, 5:24 PM EDT | Special Weather Statement | ALY | Ulster | 36 min |
| Jul 22, 5:39 PM EDT | Special Weather Statement | ALY | Columbia | 36 min |
| Jul 22, 5:39 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 51 min |
| Jul 22, 5:43 PM EDT | Special Weather Statement | ALY | Schenectady | 47 min |
| Jul 22, 6:14 PM EDT | Special Weather Statement | ALY | Columbia | 31 min |
| Jul 22, 6:26 PM EDT | Special Weather Statement | ALY | Ulster | 34 min |
| Jul 22, 6:49 PM EDT | Special Weather Statement | ALY | Rensselaer | 41 min |
| Jul 22, 7:31 PM EDT | Areal Flood Advisory | ALY | Rensselaer | 84 min |
Nearby
Severe Thunderstorm Warnings in New York, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.